Partial regularity for anisotropic functionals of higher order

Menita Carozza; Antonia Passarelli di Napoli

ESAIM: Control, Optimisation and Calculus of Variations (2007)

  • Volume: 13, Issue: 4, page 692-706
  • ISSN: 1292-8119

Abstract

top

We prove a C k , α partial regularity result for local minimizers of variational integrals of the type I ( u ) = Ω f ( D k u ( x ) ) d x , assuming that the integrand f satisfies (p,q) growth conditions.


How to cite

top

Carozza, Menita, and Passarelli di Napoli, Antonia. "Partial regularity for anisotropic functionals of higher order." ESAIM: Control, Optimisation and Calculus of Variations 13.4 (2007): 692-706. <http://eudml.org/doc/250008>.

@article{Carozza2007,
abstract = {
We prove a $C^\{k,\alpha\}$ partial regularity result for local minimizers of variational integrals of the type $I(u)=\int_\Omega f(D^\{k\}u(x))\{\rm d\}x$, assuming that the integrand f satisfies (p,q) growth conditions.
},
author = {Carozza, Menita, Passarelli di Napoli, Antonia},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Partial regularity; non standard growth; higher order derivatives; nonstandard growth},
language = {eng},
month = {7},
number = {4},
pages = {692-706},
publisher = {EDP Sciences},
title = {Partial regularity for anisotropic functionals of higher order},
url = {http://eudml.org/doc/250008},
volume = {13},
year = {2007},
}

TY - JOUR
AU - Carozza, Menita
AU - Passarelli di Napoli, Antonia
TI - Partial regularity for anisotropic functionals of higher order
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2007/7//
PB - EDP Sciences
VL - 13
IS - 4
SP - 692
EP - 706
AB - 
We prove a $C^{k,\alpha}$ partial regularity result for local minimizers of variational integrals of the type $I(u)=\int_\Omega f(D^{k}u(x)){\rm d}x$, assuming that the integrand f satisfies (p,q) growth conditions.

LA - eng
KW - Partial regularity; non standard growth; higher order derivatives; nonstandard growth
UR - http://eudml.org/doc/250008
ER -

References

top
  1. E. Acerbi and N. Fusco, Partial regularity under anisotropic ( p , q ) growth conditions. J. Diff. Eq.107 (1994) 46–67.  Zbl0807.49010
  2. M. Bildhauer, Convex variational problems. Linear, nearly linear and anisotropic growth conditions. Lect. Notes Math.1818, Springer-Verlag, Berlin (2003).  Zbl1033.49001
  3. M. Bildhauer and M. Fuchs, Higher order variational problems with non-standard growth condition in dimension two: plates with obstacles. Ann. Acad. Sci. Fennicae Math.26 (2001) 509–518.  Zbl1014.49031
  4. M. Carriero, A. Leaci and F. Tomarelli, Strong minimizers of Blake & Zisserman functional. Ann. Scuola Norm. Sup. Pisa Cl. Sci.15 (1997) 257–285.  Zbl1015.49010
  5. R. Choksi, R.V. Kohn and F. Otto, Domain branching in uniaxial ferromagnets: a scaling law for the minimum energy. Comm. Math. Phys.201 (1999) 61–79.  Zbl1023.82011
  6. B. Dacorogna, Direct methods in the calculus of variations. Appl. Math. Sci.78, Springer Verlag (1989).  Zbl0703.49001
  7. G. Dal Maso, I. Fonseca, G. Leoni and M. Morini, Higher order quasiconvexity reduces to quasiconvexity Arch. Rational Mech. Anal.171 (2004) 55–81.  Zbl1082.49017
  8. L. Esposito, F. Leonetti and G. Mingione, Regularity results for minimizers of irregular integrals with ( p , q ) growth. Forum Math.14 (2002) 245–272.  Zbl0999.49022
  9. L. Esposito, F. Leonetti and G. Mingione, Sharp regularity for functionals with ( p , q ) growth. J. Diff. Eq.204 (2004) 5–55.  Zbl1072.49024
  10. I. Fonseca and J. Malý, Relaxation of multiple integrals in Sobolev spaces below the growth exponent for the energy density. Ann. Inst. H. Poincaré - Anal. Non Linéaire14 (1997) 309–338.  Zbl0868.49011
  11. I. Fonseca and J. Malý, From Jacobian to Hessian: distributional form and relaxation. Riv. Mat. Univ. Parma(7) (2005), Proc. Conf. “Trends in the Calculus of Variations”, E. Acerbi and G. Mingione Eds., 45–74.  Zbl1101.49011
  12. M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems. Ann. Math. Stud.105 (1983), Princeton Univ. Press.  Zbl0516.49003
  13. M. Giaquinta, Growth conditions and regularity, a counterexample. Manu. Math.59 (1987) 245–248.  Zbl0638.49005
  14. E. Giusti, Metodi diretti in calcolo delle variazioni. U.M.I. (1994).  
  15. M. Guidorzi, A remark on partial regularity of minimizers of quasiconvex integrals of higher order. Rend. Ist. Mat di TriesteXXXII (2000) 1–24.  Zbl1006.49028
  16. M. Kronz, Partial regularity results for minimizers of quasiconvex functionals of higher order. Ann. Inst. H. Poincaré - Anal. Non Linéaire19 (2002) 81–112.  Zbl1010.49023
  17. P. Marcellini, Un example de solution discontinue d'un probéme variationel dans le cas scalaire. Preprint Ist. U. Dini, Firenze (1987–1988).  
  18. P. Marcellini, Regularity of minimizers of integrals of the calculus of Variations with non-standard growth conditions. Arch. Rat. Mech. Anal.105 (1989) 267–284.  Zbl0667.49032
  19. P. Marcellini, Regularity and existence of solutions of elliptic equations with ( p , q ) growth conditions. J. Diff. Eq.90 (1991) 1–30.  Zbl0724.35043
  20. P. Marcellini, Everywhere regularity for a class of elliptic systems without growth conditions. Ann. Scuola Normale Sup. Pisa, Cl. Sci.23 (1996) 1–25.  Zbl0922.35031
  21. S. Müller and V. Šverák, Convex integration for Lipschitz mappings and counterexamples to regularity. Ann. of Math.157 (2003) 715–742.  Zbl1083.35032
  22. A. Passarelli di Napoli and F. Siepe, A regularity result for a class of anisotropic systems. Rend. Ist. Mat di Trieste (1997) 13–31.  Zbl0909.49026

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.